Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Blood pressure, taking 50 mg metoprolol, hdrochloroathiazide 25 mg - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Blood Disorders
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3391 Questions
User :   I take blood pressure medication daily, however my pressure lately is very high, like 206 over 101 at the moment. I take 50 mg metoprolol, plus a hdrochloroathiazide 25 mg. I have increased the metoprolol by 25 mg at bedtime.
I am a 61 year old female, I am fit, I exercise most days.
Doctor :   Hi
Doctor :   let me read ur query
Doctor :   ok
Doctor :   may i know what your query is ?
Doctor :   Are u there ?
User :   Should I be concerned with the spike in my blood pressure. I have a dull headache and low energy. I also had an incident last week, I was dining out and suddenly got very hot and began to sweat, felt light headed and my speech slurred, this lasted about 10-15 minutes and then I was fine.
Doctor :   your current systolic BP is very high at 201mmhg
Doctor :   the average BP should be less than 130 at least if not 120mmhg
Doctor :   you need a change of dosage of medications or additon of a new drug to correct your BP
User :   That's it???
Doctor :   give me a few moments
Doctor :   did u have any blackouts etc /.
User :   no
Doctor :   any history of weakness, or numbness in your arms or limbs ?
User :   my blood pressure now is 144 over 86.
Doctor :   THATS a good pressure
User :   no, sometimes when I spin and do not drink enough water, my hand will get numb from the pressure gripping the handle bars of the bike.
Doctor :   a systolic pressure of less than 150 is always ok, but if we can get the BP to less than 130, the goal is achieved
User :   my pressure is seldom less than 140
Doctor :   that is due to reduced blood during that act, and you need not worry about them
Doctor :   also spinning can cause vertigo , due to stimulation of the inner ear receptors causing dizziness
Doctor :   for your current BP, though there is no need to be alarmed about , for long term benefit, you will need to try to get the BP to less than 130/ 90
User :   so, I was not having a stroke when I had the incident at the restaurant? I occasionally have tachycardia, should I be concerned ?
Doctor :   No that could just be an episode of accelerated Hypertension
Doctor :   and not STROKE
Doctor :   high heart rate (tachycardia) could be a sign of high BP
Doctor :   and you need to get your BP checked when u have such episodes
User :   okay, I am unemployed for the last year, so no health insurance, unfortunately.
Doctor :   but, you can go to the ER for a BP check, and that must not cost much and must be free, if you cannot pay
Doctor :   i hope i have answered your query
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor